Alert archive / North Carolina / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 75, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at May 15, 2014, 1:28 PM EDT for Durham County, Granville County, Wake County, North Carolina. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 15, 2014, 1:28 PM EDT (17:28 UTC)
- Expired
- May 15, 2014, 2:15 PM EDT
- In force
- 47 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Durham County, NC, Granville County, NC, Wake County, NC
The radar
The Raleigh/Durham radar (KRAX), 43 km from the middle of the area, began a volume at 17:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 15, 11:56 AM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 5.5 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 114 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 582 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
247
WUUS52 KRAH 151728
SVRRAH
NCC063-077-183-151815-
/O.NEW.KRAH.SV.W.0075.140515T1728Z-140515T1815Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
128 PM EDT THU MAY 15 2014
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN GRANVILLE COUNTY IN CENTRAL NORTH CAROLINA...
NORTH CENTRAL WAKE COUNTY IN CENTRAL NORTH CAROLINA...
SOUTHEASTERN DURHAM COUNTY IN CENTRAL NORTH CAROLINA...
* UNTIL 215 PM EDT
* AT 128 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM
WAS LOCATED NEAR RDU INTERNATIONAL...OR NEAR RALEIGH...AND MOVING
NORTH AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
RALEIGH...CARY...CREEDMOOR...BUTNER...RDU INTERNATIONAL...WILLIAM B
UMSTEAD STATE PARK...LAKE BUTNER...PURNELL...FALLS LAKE STATE REC
AREA...FALLS LAKE...ROLLINGVIEW MARINA AND FALLS LAKE BOAT RAMP.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME ROTATION WITHIN THIS STORM.
ALTHOUGH A TORNADO IS NOT IMMEDIATELY LIKELY...IF ONE IS SPOTTED...
ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
&&
LAT...LON 3616 7851 3612 7852 3608 7855 3602 7854
3580 7864 3581 7881 3619 7880
TIME...MOT...LOC 1728Z 189DEG 17KT 3587 7871
$$
VINCENT5 follow-up statements
379
WWUS52 KRAH 151739
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
139 PM EDT THU MAY 15 2014
NCC063-077-183-151815-
/O.CON.KRAH.SV.W.0075.000000T0000Z-140515T1815Z/
GRANVILLE NC-WAKE NC-DURHAM NC-
139 PM EDT THU MAY 15 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM EDT
FOR SOUTHERN GRANVILLE...NORTH CENTRAL WAKE AND SOUTHEASTERN DURHAM
COUNTIES...
AT 138 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS
LOCATED NEAR RDU INTERNATIONAL...OR 8 MILES NORTH OF
RALEIGH...MOVING NORTH AT 15 MPH.
LOCATIONS IMPACTED INCLUDE...CREEDMOOR...BUTNER...RDU
INTERNATIONAL...WILLIAM B UMSTEAD STATE PARK...LAKE BUTNER...
PURNELL...FALLS LAKE STATE REC AREA... FALLS LAKE...ROLLINGVIEW
MARINA AND FALLS LAKE BOAT RAMP.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME ROTATION WITHIN THIS STORM.
ALTHOUGH A TORNADO IS NOT IMMEDIATELY LIKELY...IF ONE IS SPOTTED...
ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
&&
LAT...LON 3616 7851 3612 7852 3608 7855 3602 7854
3586 7861 3587 7881 3619 7880
TIME...MOT...LOC 1738Z 190DEG 14KT 3594 7871
$$
VINCENT143
WWUS52 KRAH 151749
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
149 PM EDT THU MAY 15 2014
NCC063-077-183-151815-
/O.CON.KRAH.SV.W.0075.000000T0000Z-140515T1815Z/
GRANVILLE NC-WAKE NC-DURHAM NC-
149 PM EDT THU MAY 15 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM EDT
FOR SOUTHERN GRANVILLE...NORTH CENTRAL WAKE AND EAST CENTRAL DURHAM
COUNTIES...
AT 149 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS
LOCATED 7 MILES SOUTH OF CREEDMOOR...MOVING NORTH AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
CREEDMOOR...BUTNER...PURNELL...FALLS LAKE STATE REC AREA...FALLS
LAKE...ROLLINGVIEW MARINA AND FALLS LAKE BOAT RAMP.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME ROTATION WITHIN THIS STORM.
ALTHOUGH A TORNADO IS NOT IMMEDIATELY LIKELY...IF ONE IS SPOTTED...
ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
&&
LAT...LON 3616 7851 3613 7852 3611 7853 3608 7855
3602 7854 3592 7858 3593 7875 3618 7874
TIME...MOT...LOC 1749Z 192DEG 23KT 3602 7868
$$
VINCENT735
WWUS52 KRAH 151800
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
200 PM EDT THU MAY 15 2014
NCC063-151807-
/O.CAN.KRAH.SV.W.0075.000000T0000Z-140515T1815Z/
DURHAM NC-
200 PM EDT THU MAY 15 2014
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL DURHAM COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING WILL REMAIN
ENTIRELY EAST IN FAR NORTHERN WAKE AND SOUTHERN FRANKLIN COUNTIES.
AS A RESULT...THE WARNING FOR DURHAM COUNTY HAS BEEN CANCELLED.
LAT...LON 3616 7851 3611 7853 3608 7855 3602 7854
3599 7856 3599 7870 3601 7870 3603 7872
3603 7873 3618 7874
TIME...MOT...LOC 1757Z 190DEG 17KT 3605 7865
$$
NCC077-183-151815-
/O.CON.KRAH.SV.W.0075.000000T0000Z-140515T1815Z/
GRANVILLE NC-WAKE NC-
200 PM EDT THU MAY 15 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM EDT
FOR SOUTHERN GRANVILLE AND NORTH CENTRAL WAKE COUNTIES...
AT 157 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS
LOCATED NEAR CREEDMOOR...MOVING NORTH AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
CREEDMOOR...BUTNER...PURNELL...FALLS LAKE STATE REC AREA AND FALLS
LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME ROTATION WITHIN THIS STORM.
ALTHOUGH A TORNADO IS NOT IMMEDIATELY LIKELY...IF ONE IS SPOTTED...
ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
&&
LAT...LON 3616 7851 3611 7853 3608 7855 3602 7854
3599 7856 3599 7870 3601 7870 3603 7872
3603 7873 3618 7874
TIME...MOT...LOC 1757Z 190DEG 17KT 3605 7865
$$
VINCENT275
WWUS52 KRAH 151811
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
211 PM EDT THU MAY 15 2014
NCC183-151818-
/O.CAN.KRAH.SV.W.0075.000000T0000Z-140515T1815Z/
WAKE NC-
211 PM EDT THU MAY 15 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL WAKE COUNTY IS
CANCELLED...
THE STORM THAT PROMPTED THE WARNING HAS MOVED NORTH INTO GRANVILLE
COUNTY...THEREFORE THE WARNING FOR WAKE COUNTY HAS BEEN CANCELLED.
LAT...LON 3617 7864 3616 7851 3606 7854 3602 7855
3608 7869 3617 7869 3618 7865
TIME...MOT...LOC 1808Z 193DEG 16KT 3607 7863
$$
NCC077-151815-
/O.CON.KRAH.SV.W.0075.000000T0000Z-140515T1815Z/
GRANVILLE NC-
211 PM EDT THU MAY 15 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM EDT
FOR SOUTHEASTERN GRANVILLE COUNTY...
AT 208 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS
LOCATED NEAR CREEDMOOR...MOVING NORTH AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
CREEDMOOR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS EXPECTED TO PRODUCE LOCALIZED WIND GUSTS UP TO 60 MPH.
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF YOUR HOME OR BUSINESS.
&&
LAT...LON 3617 7864 3616 7851 3606 7854 3602 7855
3608 7869 3617 7869 3618 7865
TIME...MOT...LOC 1808Z 193DEG 16KT 3607 7863
$$
VINCENT818
WWUS52 KRAH 151814
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
214 PM EDT THU MAY 15 2014
NCC077-151822-
/O.EXP.KRAH.SV.W.0075.000000T0000Z-140515T1815Z/
GRANVILLE NC-
214 PM EDT THU MAY 15 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GRANVILLE COUNTY
WILL EXPIRE AT 215 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS GRADUALLY WEAKENED AND IS
NO LONGER EXPECTED TO PRODUCE SEVERE WEATHER. THEREFORE...THE
WARNING WILL BE ALLOWED TO EXPIRE AT 215 PM.
LAT...LON 3617 7864 3616 7851 3606 7854 3602 7855
3608 7869 3617 7869 3618 7865
TIME...MOT...LOC 1811Z 189DEG 17KT 3607 7863
$$
VINCENTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 1:25 PM EDT, 3 minutes earlier.
Area forecast discussion, May 15, 1:25 PM EDT, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 125 PM EDT THU MAY 15 2014 .SYNOPSIS...A STRONG AND SLOW MOVING COLD FRONT WILL TRACK EASTWARD ACROSS THE REGION TODAY THROUGH FRIDAY. WEAK BUT COOL HIGH PRESSURE WILL BUILD IN FOR THE WEEKEND. && .NEAR TERM /THROUGH FRIDAY/... AS OF 1029 AM THURSDAY... PRIMARY CONCERNS REMAIN HEAVY RAIN TOTALS WITH TRAINING CONVECTION AS WELL AS A RISK OF ISOLATED TORNADOES. DEEP TROUGH OVER THE CENTRAL US MOVING SLOWLY EASTWARD. EMBEDDED WAVE ON WV IMAGERY EXITING NORTHERN GA MAY PROVIDE ADDITIONAL ENHANCEMENT TO ACTIVITY INTO THE AFTERNOON AS IT MOVES NNW ACROSS THE AREA. COLD FRONT IS NEAR THE TN/NC BORDER... AND PW NEAR 2" ARE MOVING INTO THE REGION IN ADVANCE OF IT IN DEEP SOUTH TO SOUTHEASTERLY FLOW. GIVEN THE MEAN FLOW NEARLY PARALLEL TO THE FRONT... SLOW PROGRESSION AND TRAINING OF STORMS WILL CONTINUE TO PROVIDE THE THREAT OF FLASH FLOODING... MAINLY FOR URBAN AREAS. LIMITING FACTORS FOR SEVERE WEATHER OVER THE PIEDMONT CONTINUE TO BE LACK OF INSTABILITY AND WEAK MID LEVEL LAPSE RATES... THOUGH SUNSHINE THIS MORNING OVER THE COASTAL PLAIN HAS ALLOWED SBCAPE TO PUSH NEAR 1000 J/KG. MODELS CONTINUE TO INDICATE THE DEVELOPMENT OF A SECONDARY LOW PRESSURE AREA OVER THE CAROLINAS THIS AFTERNOON... WHICH WILL SUPPORT THE RISK OF AN ISOLATED TORNADO. CURRENT TEMPS IN THE MID 60S IN THE WEST WITH THE CLOUD COVER AND RAIN/STORMS... AND PUSHING 80 IN THE COASTAL PLAIN... THOUGH CLOUDS ARE QUICKLY OVERSPREADING THE ENTIRE AREA. WILL ACCORDINGLY TRIM HIGHS SLIGHTLY IN THE WEST TO LOW TO MID 70S AND KEEP WITH LOW 80S IN THE EAST. -SEC WILL TREND POPS OUT OF THE ERN CWA FRI MORNING AS THE FRONT SHIFTS EASTWARD OUT OF THE CWA... BRINGING INCREASING SUNSHINE AND MAINLY WEST WINDS... AS MODELS SHOW GRADUAL W-E CLEARING BY EARLY AFTERNOON. THICKNESSES DROP A BIT BUT NOT DRAMATICALLY AS THE MID LEVEL TROUGH AXIS IS STILL TO OUR WEST... SUPPORTING TEMPS JUST SLIGHTLY BELOW NORMAL. HIGH RANGE OF LOWS TODAY DUE TO THE FRONTAL PASSAGE... AND WILL HAVE LOWS TONIGHT RANGING FROM LOW-MID 50S WEST TO MID-UPPER 60S EAST. HIGHS FRI 72-77. -GIH && .SHORT TERM /FRIDAY NIGHT/... AS OF 300 AM THURSDAY... MOSTLY CLEAR AND COOL FRIDAY NIGHT IN THE WAKE OF THE COLD FRONT AS THICKNESSES APPROACH A RELATIVE MIN FOR THE PERIOD AT 1340M. GUIDANCE MOSTLY INDICATES LOWS IN THE MID 40S WEST TO LOWER 50S EAST. HOWEVER...WITH CYCLONIC FLOW STILL IN PLACE ALOFT AND JET ENERGY MOVING INTO THE BASE OF THE TROUGH....THERE IS THE POTENTIAL FOR CIRRUS LATE FRIDAY NIGHT...WHICH COULD IMPACT LOWS SLIGHTLY ACROSS THE WESTERN PIEDMONT. WONT GO AS LOW AS THE COOLEST GUIDANCE...47-53. && .LONG TERM /SATURDAY THROUGH THURSDAY/... AS OF 125 PM THURSDAY... SATURDAY THROUGH SUNDAY NIGHT: A SHORTWAVE ROUNDING THE BASE OF THE LONGWAVE TROUGH WILL MOVE ACROSS THE CAROLINAS ON SATURDAY. MODELS DEPICT A DECREASING TREND IN THE MOISTURE AS THE WAVE MOVES ACROSS OUR CWA...SO FOR NOW WILL KEEP THE FORECAST FOR SATURDAY DRY. HOWEVER BY SUNDAY...ANOTHER SHORTWAVE WILL CROSS OUR AREA LATER IN THE DAY. THE MOISTURE WITH THIS ONE LOOKS A LITTLE BETTER AND FARTHER NORTH...SO WILL INCLUDE A SLIGHT CHANCE POP ACROSS OUR FAR S/SE ZONES FOR THE AFTERNOON AND EVENING. TEMPS WILL RUN A FEW DEGREES BELOW NORMAL DURING THE WEEKEND UNDER THE INFLUENCE OF THE TROUGH AND ENHANCED CLOUD COVER ASSOC WITH THE AFOREMENTIONED SHORT WAVES. HIGHS IN THE MID-UPR 70S AND LOWS IN THE LOWER 50S. MONDAY THROUGH THURSDAY...A LONGWAVE RIDGE WILL BUILD ACROSS THE MISSISSIPPI RIVER VALLEY...DEEP SOUTH...AND TN VALLEY. OUR AREA WILL REMAIN UNDER NW FLOW ON THE EAST SIDE OF THIS RIDGE. WHILE MOST OF THIS PERIOD SHOULD BE DRY ACROSS OUR AREA WITH THE RIDGE BUILDING EAST...WE'LL HAVE TO WATCH THE WEAK DISTURBANCES AND RESULTING CONVECTIVE COMPLEXES THAT WILL LIKELY BE MOVING ACROSS THE TOP OF THE RIDGE AND DOWN THE EAST SIDE. ONE SUCH WAVE IS PROGGED TO MOVE ACROSS THE MID ATLANTIC REGION ON WEDNESDAY...AND MAY BRING A SLIGHT CHANCE FOR SHOWERS/TSTMS ACROSS OUR N/NE ZONES. TEMPS DURING THE FIRST HALF OF THE WEEK WILL REMAIN NEAR OR SLIGHTLY BELOW NORMAL GIVEN THE N/NW FLOW...BUT WILL WARM BACK TO OR ABOVE NORMAL BY MIDWEEK AS THE SFC HIGH MOVES TO OUR S AND E AND THE MIDLEVEL RIDGE BUILDS TOWARD THE CAROLINAS. && .AVIATION /12Z THURSDAY THROUGH MONDAY/... AS OF 705 AM WEDNESDAY... MVFR CONDITIONS AT INT/GSO WILL SPREAD EASTWARD THIS MORNING... AND AVIATION CONDITIONS WILL SLOWLY BUT STEADILY DETERIORATE WEST TO EAST TODAY... DUE TO THE INCREASING LOW LEVEL SOUTHERLY FLOW BRINGING GREATER LOW LEVEL MOISTURE INTO THE AREA. SCATTERED SHOWERS/STORMS WILL NEAR RDU/FAY NEAR OR SOON AFTER NOON BEFORE BECOMING MORE STEADY MODERATE TO HEAVY SHOWERS AND STORMS AFTER 19Z. AT RWI... WHERE THE STEADY SHOWERS/STORMS WON'T ARRIVE UNTIL CLOSE TO 21Z... MORNING VFR CIGS ARE EXPECTED... DROPPING BACK BELOW MVFR AS PRECIP ARRIVES LATE TODAY. A FEW STORMS TODAY COULD BECOME STRONG. EXPECT STRONG WINDS MOSTLY FROM THE SOUTH OR SSE SUSTAINED AT 13-18 KTS GUSTING AS HIGH AS 20-25 KTS FOR MUCH OF TODAY AT ALL SITES. THE FRONT IS EXPECTED TO PASS THROUGH INT/GSO LATE IN THE TAF FORECAST (BETWEEN 03Z AND 06Z) AND AT RDU (08Z-11Z)... WITH AN END TO THE HEAVY PRECIP AND ABRUPT WIND SHIFT TO WEST (ALTHOUGH STRONG WINDS FROM THE SOUTH OR SW WILL PERSIST ABOVE 4 000 FT)... AND RISING CIGS TO VFR. LOOKING BEYOND 12Z FRI MORNING... ADVERSE AVIATION CONDITIONS (MVFR/IFR CIGS/VSBYS) WILL PERSIST UNTIL FRONTAL PASSAGE... MOST LIKELY TO OCCUR AT FAY NEAR 12Z... AND AT RWI NEAR 14Z. THESE WILL BE FOLLOWED BY IMPROVING CONDITIONS WITH CIGS/VSBYS JUMPING UP TO VFR AND SURFACE WINDS BECOMING FROM THE WEST OR NW BEHIND THE FRONT. VFR CONDITIONS ARE LIKELY FROM FRI AFTERNOON THROUGH MON... AS WEAK HIGH PRESSURE BUILDS INTO THE AREA... ALTHOUGH PASSING DISTURBANCES ALOFT WILL BRING PERIODS OF VFR CLOUDS OVER THE WEEKEND. -GIH && .RAH WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM 9 AM EDT THIS MORNING THROUGH THIS EVENING FOR NCZ007-021>023-038-039-073-074-083. && SYNOPSIS...HARTFIELD NEAR TERM...SEC/HARTFIELD SHORT TERM...SMITH LONG TERM...NP AVIATION...HARTFIELD
Hazardous weather outlook, May 15, 12:05 PM EDT, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 1205 PM EDT THU MAY 15 2014 NCZ008>011-024>028-040>043-075>078-085-086-088-089-161615- GRANVILLE-VANCE-WARREN-HALIFAX-ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE- CHATHAM-WAKE-JOHNSTON-WILSON-MOORE-LEE-HARNETT-WAYNE-SCOTLAND-HOKE- CUMBERLAND-SAMPSON- 1205 PM EDT THU MAY 15 2014 ...SEVERE THUNDERSTORM WATCH 157 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS CENTRAL NORTH CAROLINA TODAY AS A SURFACE LOW DEVELOPS ALONG A COLD FRONT MOVING EAST INTO THE AREA. A FEW STORMS COULD BECOME SEVERE...WITH A PRIMARY THREAT OF DAMAGING WINDS OR AN ISOLATED TORNADO. THE THREAT FOR SEVERE WEATHER WILL BE GREATEST BETWEEN NOON AND 8 PM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NCZ084-161615- RICHMOND- 1205 PM EDT THU MAY 15 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS CENTRAL NORTH CAROLINA TODAY AS A SURFACE LOW DEVELOPS ALONG A COLD FRONT MOVING EAST INTO THE AREA. A FEW STORMS COULD BECOME SEVERE...WITH A PRIMARY THREAT OF DAMAGING WINDS OR AN ISOLATED TORNADO. THE THREAT FOR SEVERE WEATHER WILL BE GREATEST BETWEEN NOON AND 8 PM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NCZ021-022-038-039-073-074-083-161615- FORSYTH-GUILFORD-DAVIDSON-RANDOLPH-STANLY-MONTGOMERY-ANSON- 1205 PM EDT THU MAY 15 2014 ...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS CENTRAL NORTH CAROLINA TODAY AS A SURFACE LOW DEVELOPS ALONG A COLD FRONT MOVING EAST INTO THE AREA. AN ISOLATED STORM COULD BECOME SEVERE...WITH A PRIMARY THREAT OF DAMAGING WINDS OR A TORNADO. THE THREAT FOR SEVERE WEATHER WILL BE GREATEST BETWEEN 10 AM AND 6 PM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NCZ007-023-161615- PERSON-ALAMANCE- 1205 PM EDT THU MAY 15 2014 ...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...SEVERE THUNDERSTORM WATCH 157 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SEVERE THUNDERSTORM WATCH. NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS CENTRAL NORTH CAROLINA TODAY AS A SURFACE LOW DEVELOPS ALONG A COLD FRONT MOVING EAST INTO THE AREA. AN ISOLATED STORM COULD BECOME SEVERE...WITH A PRIMARY THREAT OF DAMAGING WINDS OR A TORNADO. THE THREAT FOR SEVERE WEATHER WILL BE GREATEST BETWEEN 10 AM AND 6 PM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, May 15, 11:31 AM EDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1131 AM EDT THU MAY 15 2014
NCZ088-151615-
CUMBERLAND-
1131 AM EDT THU MAY 15 2014
...STRONG THUNDERSTORM WILL AFFECT WESTERN CUMBERLAND COUNTY UNTIL
1215 PM EDT...
AT 1130 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR ST. PAULS...OR 12 MILES SOUTH OF
FAYETTEVILLE...MOVING NORTH AT 30 MPH.
WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
FAYETTEVILLE...FORT BRAGG...POPE AFB...HOPE MILLS...SPRING LAKE...
EASTOVER...BONNIE DOONE AND VANDER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
45 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
DOPPLER RADAR HAS INDICATED WEAK ROTATION WITH THIS STORM. IF THE
STORM INTENSIFIES AND ROTATION STRENGTHENS...A WARNING MAY NEED TO BE
ISSUED.
&&
LAT...LON 3490 7894 3495 7904 3501 7906 3504 7909
3516 7911 3519 7909 3523 7888 3526 7883
3526 7879 3492 7879 3485 7886 3483 7890
TIME...MOT...LOC 1530Z 181DEG 25KT 3489 7896
VINCENTSpecial weather statement, May 15, 11:47 AM EDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1147 AM EDT THU MAY 15 2014
NCZ040-041-076-151630-
WAKE-LEE-CHATHAM-
1147 AM EDT THU MAY 15 2014
...STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL WAKE...NORTHEASTERN
LEE...AND SOUTHEASTERN CHATHAM COUNTY UNTIL 1230 PM EDT...
AT 1145 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR SANFORD...MOVING NORTH AT 20 MPH.
WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SANFORD...PITTSBORO...APEX...BROADWAY...SEAFORTH BOAT DOCK...SHEARON
HARRIS RESERVOIR...JORDAN LAKE STATE REC AREA...MONCURE...HARRIS LAKE
BOAT LAUNCH...NEW HILL...CROSSWINDS CAMPGROUND...CROSSWINDS BOATING
CENTER AND LAKE JORDAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
45 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
&&
LAT...LON 3573 7884 3558 7892 3539 7910 3538 7914
3558 7915 3575 7917
TIME...MOT...LOC 1545Z 184DEG 19KT 3546 7907
VINCENTSpecial weather statement, May 15, 12:26 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 1226 PM EDT THU MAY 15 2014 NCZ040-041-151700- WAKE-CHATHAM- 1226 PM EDT THU MAY 15 2014 ...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL WAKE AND NORTHEASTERN CHATHAM COUNTIES UNTIL 100 PM EDT... AT 1224 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES SOUTHEAST OF PITTSBORO...MOVING NORTH AT 20 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CARY...RDU INTERNATIONAL...APEX... MORRISVILLE...CROSSWINDS CAMPGROUND...CROSSWINDS BOATING CENTER... LAKE JORDAN...CARPENTER...NEW HILL...JORDAN LAKE STATE REC AREA AND WILLIAM B UMSTEAD STATE PARK. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS 50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS. LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE EXTRA CAUTION TO AVOID HYDROPLANING. DOPPLER RADAR HAS INDICATED WEAK ROTATION WITH THIS STORM. IF THE STORM INTENSIFIES AND ROTATION STRENGTHENS...A WARNING MAY NEED TO BE ISSUED. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT THURSDAY EVENING FOR CENTRAL NORTH CAROLINA. LAT...LON 3587 7876 3564 7887 3564 7902 3586 7904 TIME...MOT...LOC 1624Z 201DEG 19KT 3564 7900 VINCENT
Special weather statement, May 15, 12:42 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 1242 PM EDT THU MAY 15 2014 NCZ041-151715- WAKE- 1242 PM EDT THU MAY 15 2014 ...STRONG THUNDERSTORM WILL AFFECT SOUTHERN AND CENTRAL WAKE COUNTY UNTIL 115 PM EDT... AT 1240 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A THUNDERSTORM OVER FUQUAY-VARINA...OR 12 MILES SOUTH OF CARY... MOVING NORTHEAST AT 25 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... RALEIGH...CARY...GARNER...FUQUAY-VARINA...RDU INTERNATIONAL...APEX... HOLLY SPRINGS...MORRISVILLE...LAKE WHEELER...NEW HILL...RESEARCH TRIANGLE...SHEARON HARRIS RESERVOIR AND WILLIAM B UMSTEAD STATE PARK. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS 50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS. DOPPLER RADAR HAS INDICATED SOME ROTATION IN THIS STORM. IF THE STORM INTENSIFIES AND ROTATION STRENGTHENS...A WARNING MAY NEED TO BE ISSUED. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT THURSDAY EVENING FOR CENTRAL NORTH CAROLINA. LAT...LON 3554 7877 3559 7893 3587 7886 3587 7856 TIME...MOT...LOC 1640Z 202DEG 23KT 3560 7883 VINCENT
Special weather statement, May 15, 12:48 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1248 PM EDT THU MAY 15 2014
NCZ025-151715-
DURHAM-
1248 PM EDT THU MAY 15 2014
...STRONG THUNDERSTORM WILL AFFECT SOUTHERN DURHAM COUNTY UNTIL 115
PM EDT...
AT 1247 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR RDU INTERNATIONAL...OR 7 MILES NORTHWEST
OF CARY...MOVING NORTH AT 20 MPH.
WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
DURHAM...BETHESDA...PARKWOOD...GORMAN...RESEARCH TRIANGLE...ENO RIVER
STATE PARK...FALLS LAKE AND LAKE JORDAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
45 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
DOPPLER RADAR HAS INDICATED SOME ROTATION IN THIS STORM. IF THE
STORM INTENSIFIES AND ROTATION STRENGTHENS...A WARNING MAY NEED TO
BE ISSUED.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3607 7879 3607 7875 3603 7875 3602 7874
3603 7872 3592 7876 3593 7880 3587 7883
3586 7888 3587 7899 3609 7896 3609 7881
TIME...MOT...LOC 1647Z 195DEG 18KT 3586 7890
VINCENTSpecial weather statement, May 15, 1:24 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
124 PM EDT THU MAY 15 2014
NCZ041-151745-
WAKE-
124 PM EDT THU MAY 15 2014
...STRONG THUNDERSTORM WILL AFFECT CENTRAL AND NORTHERN WAKE COUNTY
UNTIL 145 PM EDT...
AT 122 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
THUNDERSTORM OVER RALEIGH...MOVING NORTHEAST AT 20 MPH.
BRIEF TORRENTIAL RAINFALL AND WIND GUSTS UP TO 45 MPH WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
RALEIGH...CARY...WAKE FOREST...RDU INTERNATIONAL...WILLIAM B UMSTEAD
STATE PARK...PURNELL...FALLS LAKE AND FALLS LAKE BOAT RAMP.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
45 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
DOPPLER RADAR HAS INDICATED SOME ROTATION IN THIS STORM. IF THE
STORM INTENSIFIES AND ROTATION STRENGTHENS...A WARNING MAY NEED TO
BE ISSUED.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3600 7847 3598 7846 3576 7868 3581 7878
3585 7880 3592 7876 3594 7873 3597 7871
3607 7868
TIME...MOT...LOC 1722Z 203DEG 19KT 3583 7870
VINCENTThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 3:55 AM EDT | Flash Flood Watch | RAH | Alamance, Anson, Chatham, Cumberland, Davidson, Durham and 22 more | 25 hr |
| May 15, 8:47 AM EDT | Special Weather Statement | RAH | Forsyth | 58 min |
| May 15, 9:21 AM EDT | Special Weather Statement | RAH | Davidson, Stanly | 39 min |
| May 15, 9:55 AM EDT | Special Weather Statement | RAH | Anson, Montgomery, Stanly | 20 min |
| May 15, 9:57 AM EDT | Special Weather Statement | RAH | Guilford | 33 min |
| May 15, 10:09 AM EDT | Special Weather Statement | RAH | Randolph | 51 min |
| May 15, 10:38 AM EDT | Special Weather Statement | RAH | Randolph | 37 min |
| May 15, 10:42 AM EDT | Areal Flood Advisory | RAH | Anson, Davidson, Forsyth, Guilford, Montgomery, Moore and 3 more | 5 hr |
| May 15, 10:44 AM EDT | Special Weather Statement | RAH | Montgomery, Richmond | 46 min |
| May 15, 11:14 AM EDT | Special Weather Statement | RAH | Alamance | 46 min |
| May 15, 11:23 AM EDT | Special Weather Statement | RAH | Chatham | 37 min |
| May 15, 11:31 AM EDT | Special Weather Statement | RAH | Cumberland | 44 min |
| May 15, 11:47 AM EDT | Special Weather Statement | RAH | Lee | 43 min |
| May 15, 12:26 PM EDT | Special Weather Statement | RAH | Wake | 34 min |
| May 15, 12:42 PM EDT | Special Weather Statement | RAH | Wake | 33 min |
| May 15, 12:48 PM EDT | Special Weather Statement | RAH | Durham | 27 min |
| May 15, 1:24 PM EDT | Special Weather Statement | RAH | Wake | 21 min |
| May 15, 1:51 PM EDT | Areal Flood Advisory | RAH | Durham, Orange, Wake | 114 min |
| May 15, 2:26 PM EDT | Special Weather Statement | RAH | Franklin | 64 min |
| May 15, 3:19 PM EDT | Flash Flood Warning | RAH | Wake | 3 hr |
| May 15, 3:35 PM EDT | Special Weather Statement | RAH | Wayne | 25 min |
| May 15, 5:39 PM EDT | Special Weather Statement | RAH | Edgecombe | 51 min |
| May 15, 5:54 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Durham, Granville, Orange | 66 min |
| May 15, 6:06 PM EDT | Tornado Warning | RAH | Durham | 24 min |
| May 15, 6:35 PM EDT | Flash Flood Warning | RAH | Orange | 3 hr |
| May 15, 6:49 PM EDT | Severe Thunderstorm Warning | RAH | Granville, Person | 56 min |
| May 15, 6:54 PM EDT | Tornado Warning | RAH | Granville, Person | 36 min |
| May 15, 7:06 PM EDT | Special Weather Statement | RAH | Durham | 54 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.